Alert archive / Texas / Tornado Warnings in 2023
Tornado Warning 36, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Apr 26, 2023, 7:07 PM CDT for Limestone County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2023, 7:07 PM CDT (00:07 UTC)
- Expired
- Apr 26, 2023, 7:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
County Limestone County, TX
The radar
The Ft Hood radar (KGRK), 119 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 2:51 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 534 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
299
WFUS54 KFWD 270007
TORFWD
TXC293-270045-
/O.NEW.KFWD.TO.W.0036.230427T0007Z-230427T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
707 PM CDT Wed Apr 26 2023
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
Limestone County in central Texas...
* Until 745 PM CDT.
* At 706 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Groesbeck, moving east at 25 mph.
HAZARD...Tornado and hail up to two inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Groesbeck around 715 PM CDT.
Fort Parker State Park around 720 PM CDT.
Lake Limestone around 745 PM CDT.
At 702 PM CDT, golfball hail was reported 4 miles west of Groesbeck.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3138 9632 3136 9632 3131 9641 3131 9666
3153 9681 3163 9669 3170 9643 3141 9624
TIME...MOT...LOC 0006Z 271DEG 20KT 3149 9662
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
252 follow-up statements
579
WWUS54 KFWD 270031
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
731 PM CDT Wed Apr 26 2023
TXC293-270045-
/O.CON.KFWD.TO.W.0036.000000T0000Z-230427T0045Z/
Limestone TX-
731 PM CDT Wed Apr 26 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR CENTRAL
LIMESTONE COUNTY...
At 730 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Lake Limestone, or 12 miles southeast of Groesbeck,
moving east at 30 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas near
Lake Limestone.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3138 9632 3136 9632 3131 9641 3131 9666
3145 9675 3160 9659 3162 9638 3141 9624
TIME...MOT...LOC 0030Z 277DEG 25KT 3141 9636
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
25905
WWUS54 KFWD 270046
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
746 PM CDT Wed Apr 26 2023
TXC293-270055-
/O.EXP.KFWD.TO.W.0036.000000T0000Z-230427T0045Z/
Limestone TX-
746 PM CDT Wed Apr 26 2023
...THE TORNADO WARNING FOR CENTRAL LIMESTONE COUNTY HAS EXPIRED...
The thunderstorm that prompted the warning is no longer tornadic.
Therefore, the warning has been allowed to expire.
A Tornado Watch remains in effect until 1000 PM CDT.
LAT...LON 3138 9632 3136 9632 3131 9641 3131 9666
3145 9675 3160 9659 3162 9638 3141 9624
TIME...MOT...LOC 0045Z 271DEG 20KT 3141 9628
$$
25What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 26, 6:44 PM CDT, 23 minutes earlier.
Area forecast discussion, Apr 26, 6:44 PM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 644 PM CDT Wed Apr 26 2023 ...New Aviation, Short Term... .SHORT TERM... /NEW/ Update: Severe storms are ongoing across Central Texas. Giant hail, tornadoes and damaging wind gusts will remain a threat through the rest of the evening and early the early night. The main change from the previous discussion was to shift the threat for severe weather south of the immediate I-20 corridor. Although there are a few isolated storms north of I-20, the main threat would be small hail and lightning. For Central Texas, the threat for giant hail will continue shifting eastward as the storms gradually grow upscale. As the storms congeal into a complex of storms, expect the threat to transition into a damaging wind and wind-blown large hail. Embedded tornadoes will also be possible within any bowing segments of the line. The threat for severe weather will shift east and southeast of our region tonight as a cold front pushes through the region. An elevated storm or two cannot be ruled out tomorrow as the parent mid-level shortwave moves overhead. Steep mid-level lapse rates may lead to a few instances of small hail, but the overall severe weather potential tomorrow will remain low. Hernandez Previous Discussion: /Severe Weather Today/ An episode of significant severe weather will materialize this afternoon. North and Central Texas residents should be prepared for large hail, damaging winds and a few tornadoes. In addition, there will be a heightened flash flooding threat late this afternoon across eastern portions of Central Texas and East Texas. A cluster of elevated sub-severe storms continues moving eastward across North Texas, leading to a continued threat for hail and gusty winds along and north of the warm front. The warm front generally resides along the I-20 corridor, evident by the southerly component of the winds south of the front and easterly/northeasterly winds north of the front. Although the front is generally along the I-20 corridor, much of the region continues to experience a fairly good amount of SBCIN in the wake of earlier showers and storms as well as the dense cloud cover in place. As we approach the afternoon, the initial area to watch for rapid thunderstorm development will be along/south of I20 and west of US-281. Visible imagery is depicting partial clearing is ongoing with temperatures approaching 80s degrees. With afternoon heating and MLCAPE expected to exceed 2500 J/Kg, any thunderstorm that develops will be capable of producing large hail that may approach or exceed baseball size. Given that the storms south of the warm front are likely to be surface based, not only will there be a significant hail threat, but the tornado threat will also increase as the storms move eastward. Surface southeasterly winds veering with height will result in classic right-turning hodographs, with a strong tornado or two not out of the question this afternoon/early evening. Additional convective development is expected along the true front as it moves southward late this afternoon. Initial thunderstorm development will likely be supercellular with a large to very large hail threat continuing. Tornadoes and damaging winds will continue to pose a threat south of the I-20 corridor, generally across southern portions of North Texas and into Central Texas. As the supercells move eastward, the expectation is for upscale growth into a complex of thunderstorms. There will be a transition to mainly a damaging wind threat along with wind-driven large hail. Sufficient 0-3km shear will be in place to mention the potential for quick tornadoes along any north/south oriented segment of the line of storms. As if that wasn't enough, torrential rainfall may lead to flash flooding, especially across eastern portions of Central Texas and East Texas. Antecedent conditions will lead to rapid runoff of any precipitation, and with latest HREF PMM depicting isolated areas of 5" of rain, it's important to remain vigilant of flooded areas this evening and tonight. If you come up on any flooded roads, TURN AROUND DON'T DROWN! The bulk of the convection should be exiting our region by around midnight. In doing so, the threat for severe weather will shift away from the entire region. A few elevated storms cannot be ruled out as far North as North Texas around/after midnight. Although some small hail cannot be ruled out, the overall severe weather threat will remain low. Dry and cooler air will filter in tomorrow, keeping temperatures in the upper 60s to mid 70s throughout the region. Winds will be out of the northwest generally between 20-25. Thursday night will be fairly cool across the region with upper 40s to lower 50s expected. Hernandez && .LONG TERM... /Issued 221 PM CDT Wed Apr 26 2023/ /Friday Onward/ After today's weather maker and tomorrow's brief reprieve, another threat for strong to severe storms will present itself on Friday. A potent shortwave trough will be digging southeastward through the day on Friday, leading to rapid northward mass response. Enough moisture should be in place for thunderstorms to develop along the leading edge of a rapidly moving cold front through the afternoon. At this time, the main threat Friday afternoon appears to be large hail and damaging winds. Given the parent mid-level low will lag behind the main surface feature, a few additional showers and storms will be early Saturday morning. The overall severe weather threat will remain low given a lack of appreciable instability/shear. Saturday will remain fairly cool with highs in the 60s areawide and northerly winds throughout much of the day. A warm-up trend will commence on Sunday as mid-level ridging moves overhead. Temperatures as we start the new work-week will range from the mid 70s/80s to widespread mid 80s by Wednesday. Southerly winds will persist each day, generally between 15-20 mph with no precipitation expected through at least the latter half of next week. Hernandez && .AVIATION... /NEW/ /00Z TAFs/ Concerns...Destructive storms are ongoing across Central Texas. Storms will continue to impact KACT through the next few hours. The main area of convection has moved away from North Texas TAF sites, but a few lingering rain showers will be possible through around 02Z in North Texas. Across Central Texas, KACT remains under another threat for severe weather at around 7:30 pm before the threat moves off to the east. MVFR continues to impact the region, with IFR expected to develop closer to midnight areawide. The IFR will persist through much of the night before gradually lifting around sunrise. By noon tomorrow, VFR is expected as northerly winds persist. Winds tomorrow will be out of the north/northwest generally between 10-15 knots. Hernandez && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 57 70 52 81 55 / 70 5 0 40 70 Waco 58 72 51 81 55 / 90 5 0 30 70 Paris 57 68 48 76 56 / 80 30 5 20 70 Denton 54 68 47 79 51 / 70 5 0 40 70 McKinney 56 68 49 78 54 / 80 10 0 30 70 Dallas 59 70 52 80 55 / 80 5 0 40 70 Terrell 59 70 50 79 56 / 90 20 0 30 70 Corsicana 60 72 52 81 58 / 100 20 0 30 70 Temple 57 75 52 84 55 / 80 5 0 30 70 Mineral Wells 53 71 50 83 51 / 50 0 0 40 60 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 26, 2:18 PM CDT, 4 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 218 PM CDT Wed Apr 26 2023 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271145- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 218 PM CDT Wed Apr 26 2023 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Storms will continue across North and Central Texas today. The greatest severe weather threat has shifted south of the I-20 corridor but a few severe storms cannot be ruled out along/north of I-20. Large hail will be the most widespread threat with damaging winds and tornadoes possible south of I-20. Additionally, locally heavy rainfall may result in flash flooding, especially across eastern Central Texas and East Texas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. An isolated storm or two will be possible Thursday morning across eastern portions of North and Central Texas. Cannot rule out small hail with the strongest storms. Another cold front arrives late Friday with scattered thunderstorms possible along and ahead of the front. Some severe weather will be possible, mainly across Central Texas with hail and damaging winds as the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected on Wednesday.
In the hours before
Local storm report, Apr 26, 6:16 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
616 PM CDT WED APR 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM HAIL 1 N WALNUT SPRINGS 32.07N 97.75W
04/26/2023 E1.00 INCH BOSQUE TX TRAINED SPOTTER
TRAINED SPOTTER REPORTS LARGE AMOUNTS OF
QUARTER-SIZED HAIL JUST NORTH OF WALNUT
SPRINGS.
&&
MLLocal storm report, Apr 26, 6:22 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
622 PM CDT WED APR 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM HAIL 2 S BELLMEAD 31.57N 97.09W
04/26/2023 M4.50 INCH MCLENNAN TX TRAINED SPOTTER
4.5 INCH DIAMETER HAIL 2 MILES EAST OF WACO.
&&
MBLocal storm report, Apr 26, 6:25 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
625 PM CDT WED APR 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL 1 SW HALLSBURG 31.54N 96.95W
04/26/2023 E2.75 INCH MCLENNAN TX TRAINED SPOTTER
TRAINED SPOTTER REPORTS BASEBALL-SIZED HAIL
IN HALLSBURG.
&&
MLLocal storm report, Apr 26, 6:30 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
630 PM CDT WED APR 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM HAIL WALNUT SPRINGS 32.06N 97.75W
04/26/2023 M2.75 INCH BOSQUE TX BROADCAST MEDIA
BASEBALL-SIZED HAIL MEASURED IN WALNUT
SPRINGS.
&&
MLLocal storm report, Apr 26, 6:53 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
653 PM CDT WED APR 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM HAIL MART 31.54N 96.82W
04/26/2023 E1.50 INCH MCLENNAN TX AMATEUR RADIO
HAM RADIO REPORT OF PING PONG BALL-SIZED
HAIL IN MART.
&&
MLLocal storm report, Apr 26, 7:05 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
705 PM CDT WED APR 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM HAIL 4 W GROESBECK 31.53N 96.59W
04/26/2023 E1.75 INCH LIMESTONE TX EMERGENCY MNGR
GOLF BALL SIZED HAIL ON HIGHWAY 164 NEAR
GROESBECK.
&&
MBThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:06 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Lampasas | 54 min |
| Apr 26, 7:20 PM CDT | Areal Flood Advisory | FWD | Hill, Limestone, McLennan | 3 hr |
| Apr 26, 7:36 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Leon, Limestone | 54 min |
| Apr 26, 7:41 PM CDT | Areal Flood Advisory | FWD | Bell, Falls, Limestone | 3 hr |
| Apr 26, 7:47 PM CDT | Areal Flood Advisory | FWD | Limestone | 3 hr |
| Apr 26, 7:57 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell | 63 min |
| Apr 26, 8:02 PM CDT | Flash Flood Warning | FWD | Falls, Limestone, McLennan | 3 hr |
| Apr 26, 8:07 PM CDT | River Flood Warning | FWD | Limestone | 19 hr |
| Apr 26, 8:08 PM CDT | River Flood Warning | FWD | Dallas | 29 hr |
| Apr 26, 8:08 PM CDT | River Flood Warning | FWD | Henderson, Navarro | 62 hr |
| Apr 26, 8:19 PM CDT | Special Weather Statement | FWD | Dallas | 26 min |
| Apr 26, 8:30 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 60 min |
| Apr 26, 8:39 PM CDT | Severe Thunderstorm Warning | FWD | Falls, Limestone, Robertson | 66 min |
| Apr 26, 8:40 PM CDT | Special Weather Statement | FWD | Dallas | 35 min |
| Apr 26, 8:45 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Falls, Milam | 60 min |
| Apr 26, 9:01 PM CDT | Flash Flood Warning | FWD | Leon, Robertson | 3 hr |
| Apr 26, 9:18 PM CDT | Flash Flood Warning | FWD | Bell | 3 hr |
| Apr 26, 9:35 PM CDT | Special Weather Statement | FWD | Hunt | 25 min |
| Apr 26, 10:03 PM CDT | Special Weather Statement | FWD | Fannin | 27 min |
| Apr 26, 10:40 PM CDT | Special Weather Statement | FWD | Lamar | 35 min |
| Apr 26, 10:48 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 42 min |
| Apr 26, 11:19 PM CDT | Areal Flood Advisory | FWD | Milam | 3 hr |
| Apr 26, 11:47 PM CDT | Special Weather Statement | FWD | Milam | 28 min |
Nearby
Tornado Warnings in Texas, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.